MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_13.2
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vicm5 13.2 implantable collamer lens of diopter -11.00 into the patient's left eye (os).Reportedly "the lens broke" and "the lenses have been explanted".If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H6: investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.Claim #: (b)(4).
 
Additional Manufacturer Narrative
Additional information: b5- the reporter indicated that the surgeon noted a 13.2mm vicm5_ 13.2 implantable collamer lens of diopter -11.00 tore/broke before loading on 14/dec/2023.The damage was noted while removing it from the vial.The lens was not implanted.On (b)(6) 2023 a backup lens was implanted into the patient's left eye (os) and the problem was resolved.The cause of the event is unknown.H6- health effect- impact code (f): "4627" should be removed and "2199" should be added.H6- health device problem code (f): "2993" should be removed and "3189" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19449463
Report Number2023826-2024-02524
Device Sequence Number8747731
Product Code MTA
UDI-Device Identifier00840311300952
UDI-Public00840311300952
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberVICM5_13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer06/07/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date06/10/2024
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT #: UNK.; FOAM TIP PLUNGER (FTP), LOT #: UNK.; MSI-PF, LOT #: UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale